MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT
Catalog Number NAT024
Medical Device Problem Codes Smoking (1585); Temperature Problem (3022)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The id now instrument has not been returned by the customer, therefore a device evaluation/investigation was not performed.Manufacturing batch records and release documentation for part number nat-024 / serial number (b)(4) were reviewed.This lot met the required release specifications.A review of the complaints indicated there are no other cases related to instrument function reported for serial number (b)(4).Abbott diagnostics (b)(4), inc.Was unable to determine the exact root cause of the reported issue.The available evidence suggests that this instrument sn is performing according to label claims.The exact root cause of the reported issue could not be determined.Attempts to gain additional information were not successful.
 
Event or Problem Description
A customer reported observing smoke from the id now instrument.The customer reported when turning on one of the id now instruments for training purposes, smoke was emitted from the on button.The customer stated the instrument was unplugged immediately.The customer stated they attempted to turn the instrument back on after plugging it in, but the screen remained off and the power supply light flashed once.The customer confirmed there were no injuries due to the observed smoke.The customer confirmed there were no visible flames.Due to the report of visible smoke, this event shall be considered reportable as a malfunction.
 
Additional Manufacturer Narrative
The id now instrument was returned for further investigation by abbott diagnostics scarborough, inc.The release documentation for instrument pn: nat-024 and instrument serial number (b)(6) was reviewed and the instrument met all release criteria.Upon receipt at abbott diagnostics scarborough, the instrument was inspected and customers reported issue was found to have replicated and sent to the systems group for further investigation.Systems observed capacitor c85 on the baseboard was damaged and shorting out the 12v power supply.Capacitor c85 is located right below the side usb port behind the power button.When it shorted, smoke was released and escaped out of the power button.There is no risk of failure causing additional damage other then the small amount of smoke observed by the customer.Once the 12v power supply is shorted, the instrument's power pack instantly cuts off all supplied power as an intended safety feature, therefore preventing instrument from turning on.
 
Event or Problem Description
There is no additional event or problem description for this supplemental report.The supplemental information is exclusive to the investigation and is described in h10.

Brand Name
ID NOW INSTRUMENT
Common Device Name
ID NOW
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
MDR Report Key10126264
Report Number1221359-2020-00084
Device Sequence Number11494257
Product Code OOI
UDI-Device Identifier00811877010821
UDI-Public0100811877010821
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT024
Device Lot Number3B788F1B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1